Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A front-tracking alternative to the random choice method


Author: Nils Henrik Risebro
Journal: Proc. Amer. Math. Soc. 117 (1993), 1125-1139
MSC: Primary 35L65; Secondary 76L05, 76M99
MathSciNet review: 1120511
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An alternative to Glimm's proof of the existence of solutions to systems of hyperbolic conservation laws is presented. The proof is based on an idea by Dafermos for the single conservation law and in some respects simplifies Glimm's original argument. The proof is based on construction of approximate solutions of which a subsequence converges. It is shown that the constructed solution satisfies Lax's entropy inequalities. The construction also gives a numerical method for solving such systems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35L65, 76L05, 76M99

Retrieve articles in all journals with MSC: 35L65, 76L05, 76M99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1120511-X
PII: S 0002-9939(1993)1120511-X
Article copyright: © Copyright 1993 American Mathematical Society